MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. REDUCTION SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE, INC. REDUCTION SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Catalog Number 3558-2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pathfinder reduction screwdriver tip fractured into three pieces during surgery.The surgeon retrieved all three broken pieces.Information regarding patient impact is unknown.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference voluntary medwatch mw5118887.
 
Additional Manufacturer Narrative
Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the device was not returned and no photos were provided, so an evaluation is unable to be performed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
REDUCTION SCREWDRIVER
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17939445
Report Number3012447612-2023-00317
Device Sequence Number6472183
Product Code NKB
UDI-Device Identifier00889024336384
UDI-Public(01)00889024336384(10)71HB
Combination Product (Y/N)N
PMA/510(K) Number
K132884
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3558-2
Device Lot Number71HB
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic